Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 303, NWS Tulsa, OK

August 12, 2005Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2005, 5:39 PM CDT for Osage County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2005, 5:39 PM CDT (22:39 UTC)
Expired
Aug 12, 2005, 6:27 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 122238
SVRTSA
OKC113-122345-
/O.NEW.KTSA.SV.W.0303.050812T2239Z-050812T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST
  OF HOMINY TO 2 MILES NORTHWEST OF OSAGE...MOVING NORTHEAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOMINY...
  WYNONA...BARNSDALL...PAWHUSKA...PEARSONIA...OKESA AND BIGHEART.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3646 9674 3625 9634 3676 9597 3698 9642

$$
2 follow-up statements
000 
WWUS54 KTSA 122259
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT FRI AUG 12 2005

OKC113-122345-
/O.CON.KTSA.SV.W.0303.000000T0000Z-050812T2345Z/
OSAGE OK-
559 PM CDT FRI AUG 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR OSAGE
COUNTY...

AT 558 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
CLUSTER OF SEVERE THUNDERSTORM BETWEEN HOMINY AND BARNSDALL IN 
SOUTHERN OSAGE COUNTY...MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE 
CAPABLE OF PRODUCING WINDS TO 60 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WYNONA...
PERSHING...PAWHUSKA...BARNSDALL...NELAGONEY...TALLANT...PEARSONIA...
BIGHEART AND OKESA.

LAT...LON 3646 9667 3624 9627 3669 9599 3698 9637

$$
000 
WWUS54 KTSA 122327
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT FRI AUG 12 2005

OKC113-122336-
/O.CAN.KTSA.SV.W.0303.000000T0000Z-050812T2345Z/
OSAGE OK-
626 PM CDT FRI AUG 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY HAS BEEN
CANCELLED...

THUNDERSTORMS OVER SOUTHEASTERN OSAGE COUNTY HAVE WEAKENED BELOW 
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

WIND GUSTS OF 40 TO 50 MPH WILL STILL BE POSSIBLE WITH THESE STORMS 
THROUGH 700 PM.

LAT...LON 3646 9667 3624 9627 3669 9599 3698 9637

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:30 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 12, 2:30 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT FRI AUG 12 2005

.DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY NOTED OVER ERN OK
THIS AFTERNOON....MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44
CORRIDOR. WITH THE FRONT WELL TO THE NORTH...THE ACTIVITY IS DIURNAL
IN NATURE...SO EXPECT THUNDERSTORM ACTIVITY TO DECREASE RAPIDLY WITH
THE LOSS OF DAYTIME HEATING. SHOWERS AND THUNDERSTORM ASSOCIATED WITH
THE FRONT EXPECTED TO BECOME MORE PREVALENT OVER THE WEEKEND AS THE
BOUNDARY DROPS INTO NE OK TOMORROW AND TOMORROW NIGHT. AS DEPICTED BY
PREVIOUS SHIFT...12Z ETA REMAINS IN LINE WITH THE SLOWER GFS...SO
WILL FOLLOW THAT TREND. ALSO AGREE WITH PREV. SHIFT THAT OUTFLOW MAY
MASK TRUE FRONTAL POSITION...SO MUCH UNCERTAINTY EXISTS AS TO HOW
FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. POPS CLOUDS AND TEMPS WILL
BE SHADED ACCORDINGLY TO BOUNDARY POSITIONING. BOUNDARY PROGGED TO
LIFT NORTH AND/OR WASH OUT MONDAY AND INTO MONDAY NIGHT THUS LEAVING
THE FA UNDER WARM HUMID AND UNCAPPED CONDITIONS HEADING INTO THE
MIDDLE PART OF NEXT WEEK. LOW POPS ACCOUNTING FOR WIDELY SCATTERED
AFTERNOON ACTIVITY FOR MUCH OF NEXT WEEK LOOKS REASONABLE...BUT
WILL LEAVE DAY 7 DRY AS GFS HINTS AT SLIGHTLY STRONGER RIDGING THAT
WOULD RESULT IN WARMER TEMPS ALOFT AND DECREASED FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  96  74  86 /  20  20  30  50
FSM   75  98  75  95 /  10  20  10  20
MLC   77  96  77  95 /  10  20  20  30
BVO   74  95  70  84 /  20  30  40  60
FYV   71  94  72  88 /  10  20  20  40
BYV   72  93  72  89 /  10  20  20  40
MKO   76  97  75  90 /  10  20  20  40
MIO   75  95  72  84 /  20  30  40  50
F10   77  97  77  90 /  10  20  20  40
HHW   76  96  75  95 /  10  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 12, 1:00 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 12 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 12 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS. STRONGER CELLS MAY PRODUCE BRIEF HEAVY RAIN AND WIND
GUSTS TO 45 MPH. MEANWHILE...A COLD FRONT WILL REMAIN OVER KANSAS
THROUGH THIS EVENING...AND A FEW STORMS THAT DEVELOP ALONG THIS
FRONT MAY MOVE INTO FAR NORTHEAST OKLAHOMA LATE THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL GRADUALLY SAG SOUTH AND LIKELY STALL SOMEWHERE
OVER OKLAHOMA AND ARKANSAS OVER THE WEEKEND. THIS WILL BRING
INCREASING CHANCES OF THUNDERSTORMS BEGINNING SATURDAY NIGHT...
WITH HIGHEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. SLIGHT CHANCES OF THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH MUCH OF THE UPCOMING WEEK AS THE FRONT REMAINS
STALLED OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 12, 3:38 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT FRI AUG 12 2005

OKZ054-059-122130-
OSAGE OK-PAWNEE OK-
338 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 338 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...SKEDEE
AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 12, 4:25 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT FRI AUG 12 2005

OKZ054-122230-
OSAGE OK-
425 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 425 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHWEST OSAGE COUNTY. THE STRONGEST STORM WAS 7
MILES SOUTHEAST OF FAIRFAX...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...PAWHUSKA...FAIRFAX...PEARSONIA AND BIGHEART.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 12, 5:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT FRI AUG 12 2005

OKZ064-122300-
CREEK OK-
515 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 515 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF OILTON TO 7 MILES WEST OF
DRUMRIGHT...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MANNFORD...DRUMRIGHT...OILTON AND
SILVER CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 12, 5:30 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT FRI AUG 12 2005

OKZ054-122330-
OSAGE OK-
530 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 530 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER MUCH OF CENTRAL PAWNEE COUNTY...MOVING
NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS
INCLUDE...PAWHUSKA...HOMINY...WYNONA...FAIRFAX...PERSHING...TALLANT..
.NELAGONEY...OKESA...PEARSONIA...BIGHEART AND FORAKER.

OUTFLOW AHEAD OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:02 PM CDTSevere Thunderstorm WarningTSAPawnee58 min
Aug 12, 6:57 PM CDTSevere Thunderstorm WarningTSACraig63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.